Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 10, 2014, 8:21 PM EDT for Tattnall County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 10, 2014, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
County Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 127 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WWUS82 KCHS 110021
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
821 PM EDT TUE JUN 10 2014
GAZ114-110045-
TATTNALL-
821 PM EDT TUE JUN 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 845 PM EDT...
AT 819 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF FIVE POINTS TO FIVE POINTS...MOVING NORTH AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...TISON...LYNN...MIDWAY...MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3205 8211 3203 8188 3185 8192 3184 8194
3181 8196 3180 8198 3178 8197 3178 8198
3182 8202 3182 8204 3186 8212 3189 8211
3189 8213 3190 8214
TIME...MOT...LOC 0021Z 196DEG 25KT 3182 8209 3189 8199
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 8:00 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 10, 8:00 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 800 PM EDT TUE JUN 10 2014 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE SOUTHEAST STATES AND PERSIST THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SENT ANOTHER UPDATE TO INCREASE POPS TO 40-50 PERCENT ACROSS PORTIONS OF LONG AND TATTNALL COUNTIES. KCLX REFLECTIVITY AND SATELLITE DATA INDICATE THE SEA BREEZE IS ALIGNED ROUGHLY ALONG THE I-95 CORRIDOR. A RECENT INCREASE IN VERTICAL DEVELOPMENT WITH THE CUMULUS ACROSS SOUTHEAST GEORGIA SUGGESTS THE INFLUENCE OF SUBSIDENCE FROM DNVA IS DIMINISHING WITH TIME AND AN ISOLATED SHOWER OR TSTM COULD STILL POP ALONG THE SEA BREEZE AS IT MOVES INLAND. CONVECTIVE ACTIVITY MOVING NORTH/NORTHWEST ALONG/AHEAD OF THE FLORIDA EAST COAST SEA BREEZE COULD MAKE A RUN FOR THE INTERIOR SOUTHEAST GEORGIA ZONES LATER THIS EVENING...MOST LIKELY AFTER SUNSET. MAINTAINED 20/30 PERCENT POPS ACROSS INTERIOR AREAS THIS EVENING TO ACCOUNT FOR THIS...HIGHEST ACROSS THE SOUTHWEST ZONES...INCLUDING THE COMMUNITIES OF METTER... STATESBORO...REIDSVILLE...CLAXON AND LUDOWICI. INSTABILITY IS STILL STRONG WITH SBCAPE OVER 3000 J/KG AND DCAPE OVER 1500 J/KG...SO AN ISOLATED STRONG TO SEVERE TSTM CAN NOT BE COMPLETELY RULED OUT...ESPECIALLY ACROSS INTERIOR SOUTHEAST GEORGIA LATER THIS EVENING. ANY TSTM THAT FORMS WILL BE CAPABLE OF PRODUCING EXTREME CLOUD TO GROUND LIGHTNING...HAIL AND DAMAGING WINDS...ESPECIALLY WHERE MESOSCALE BOUNDARY INTERACTIONS OCCUR. FOR THE EARLY EVENING UPDATE...MADE MINOR ADJUSTMENTS TO HOURLY TEMPERATURES...POPS AND SKY COVER TO ACCOUNT FOR CURRENT TRENDS. THE REST OF THE FORECAST IS ON TRACK FOR NOW. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... LOOKS LIKE A RATHER UNSETTLED PERIOD AS AN UPPER TROUGH SLOWLY PUSHES EAST TOWARD THE SOUTHEAST U.S. COAST WHILE WEAKENING. SYNOPTIC LIFT AHEAD OF THIS FEATURE ALONG WITH A SURGE IN DEEPER TROPICAL MOISTURE WILL MAKE FOR HIGHER THAN NORMAL RAIN CHANCES...ESPECIALLY DURING PEAK INSTABILITY EACH AFTERNOON/EVENING. THE CHANCES OF SEVERE WEATHER WILL BE SMALL OVERALL GIVEN THE LACK OF BULK SHEAR /BUT MOST LIKELY ON WED/...BUT ISOLATED SEVERE STORMS WILL BE POSSIBLE MAINLY NEAR MESOSCALE BOUNDARIES SUCH AS THE SEA BREEZE AND CONVECTIVE OUTFLOWS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE GIVEN THE HIGH PWATS AND RELATIVELY WEAK STORM MOTIONS. WE ARE ALSO HEADING INTO AN ABOVE-NORMAL TIDE CYCLE FLOODING POTENTIAL IN URBAN AREAS NEAR THE COAST LIKE DOWNTOWN CHARLESTON/SAVANNAH WILL BE HIGHER THAN NORMAL. TEMPS MOSTLY NEAR/SLIGHTLY ABOVE NORMAL BUT HIGHLY DEPENDENT ON RAIN/CLOUD COVERAGE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A DEEP LAYERED RIDGE WILL GRADUALLY BUILD ACROSS THE WESTERN ATLANTIC AND SOUTHEAST UNITED STATES FRIDAY NIGHT THROUGH TUESDAY. THIS WILL BRING A RETURN TO MORE TYPICAL SUMMERTIME WEATHER WITH HIGHS IN THE 90S AND SCATTERED MAINLY AFTERNOON/EVENING CONVECTION. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... VFR. RAIN CHANCES WILL INCREASE WEDNESDAY AND SUBSEQUENT TAF ISSUANCES MAY NEED TO INCLUDE SHRA/TSRA AS TIMING AND COVERAGE BECOMES MORE CERTAIN. EXTENDED AVIATION OUTLOOK...MODERATE RISK FOR BRIEF FLIGHT RESTRICTIONS EACH AFTERNOON/EARLY EVE DUE TO SHOWERS/THUNDERSTORMS. && .MARINE... TONIGHT THROUGH SUNDAY...THE LOCAL WATERS WILL REMAIN ON THE WESTERN EDGE OF ATLANTIC HIGH PRESSURE THAT WILL SUPPORT MAINLY SOUTH WINDS 15 KT OR LESS...GENERALLY HIGHEST NEAR THE COAST EACH AFTERNOON WITH THE SEA BREEZE. SEAS MOSTLY 3 FT OR LESS...HIGHEST EAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 10, 6:46 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 646 PM EDT TUE JUN 10 2014 AMZ330-350-352-354-374-GAZ087-088-101-116>119-138>141-SCZ040-042>045- 047>052-112245- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-EFFINGHAM-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 646 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ099-100-114-115-137-112245- CANDLER-BULLOCH-TATTNALL-EVANS-LONG- 646 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD AFFECT PORTIONS OF CANDLER...BULLOCH...TATTNALL...EVANS AND LONG COUNTIES THIS EVENING AS THUNDERSTORMS MOVE INTO THE AREA FROM THE SOUTH. EXTREME TO FREQUENT CLOUD TO GROUND LIGHTNING... HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. THE RISK FOR SEVERE THUNDERSTORMS WILL END BY MIDNIGHT. BE PREPARED TO TAKE ACTION SHOULD THUNDERSTORMS APPROACH OR IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
821 PM EDT TUE JUN 10 2014
GAZ114-110045-
TATTNALL-
821 PM EDT TUE JUN 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 845 PM EDT...
AT 819 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF FIVE POINTS TO FIVE POINTS...MOVING NORTH AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...TISON...LYNN...MIDWAY...MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3205 8211 3203 8188 3185 8192 3184 8194
3181 8196 3180 8198 3178 8197 3178 8198
3182 8202 3182 8204 3186 8212 3189 8211
3189 8213 3190 8214
TIME...MOT...LOC 0021Z 196DEG 25KT 3182 8209 3189 8199The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:20 PM EDT | Special Marine Warning | CHS | 115 min | |
| Jun 11, 2:54 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 66 min |
| Jun 11, 4:00 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 49 min |
| Jun 10, 8:22 PM EDT | Special Weather Statement | CHS | Tattnall | 23 min |
| Jun 10, 8:47 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 58 min |
| Jun 10, 9:42 PM EDT | Special Weather Statement | CHS | Bulloch | 33 min |
| Jun 10, 10:09 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Jenkins | 36 min |
| Jun 10, 10:41 PM EDT | Special Weather Statement | CHS | Jenkins | 49 min |
| Jun 11, 2:25 PM EDT | Special Weather Statement | CHS | Bryan, Bulloch, Liberty, McIntosh | 65 min |
| Jun 11, 3:18 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 42 min |
| Jun 11, 4:01 PM EDT | Special Weather Statement | CHS | Jenkins | 44 min |
| Jun 11, 4:35 PM EDT | Areal Flood Advisory | CHS | Jenkins | 115 min |
| Jun 11, 5:54 PM EDT | Flash Flood Warning | CHS | Jenkins | 3 hr |
| Jun 11, 6:19 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 26 min |
| Jun 11, 6:26 PM EDT | Special Weather Statement | CHS | Candler, Jenkins | 49 min |
| Jun 11, 6:49 PM EDT | Special Weather Statement | CHS | Screven | 41 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.